MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Internal Organ Perforation (1987)
Date of Event 06/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "risk factors for postoperative complications in endoscopic resection of gastric gastrointestinal stromal tumors: a multi-center analysis", olympus selected gif-q260j as a representative product.The suspect device was not returned to olympus for evaluation.Since the serial number is unknown, a review of the dhr could not be performed.Based on the results of the investigation, the root causes of the events could not be determined; however, the event is an accident or a complication associated with a surgical procedure using the subject device.In addition, the events occurred after the doctor considered the clinical risk of the surgical procedure.The malfunction of the device has not been reported; therefore, the use of the subject device for this application is not restricted.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
Olympus reviewed the following literature titled " "risk factors for postoperative complications in endoscopic resection of gastric gastrointestinal stromal tumors: a multi-center analysis." this retrospective study aimed to determine factors associated with postoperative complications for endoscopic resection (er) of gastric gastrointestinal stromal tumors (ggists).A total of 513 cases were finally analyzed.Multivariate logistic regression analysis showed that long operative time (or=50.655, p<0.001) and severe intraoperative bleeding (or=4.731, p=0.032) were independent risk factors for delayed bleeding.Significant differences were found in tumor size, invasion depth, procedure time, and intraoperative complication (severe intraoperative bleeding and perforation) (p<0.05).Multivariate logistic regression analysis showed that long operative time (or=13.749, p<0.001) and perforation (or=4.339, p<0.001) were independent risk factors for postoperative infection.In conclusion, the study indicated the risk factors for postoperative complications in er of ggists.Long operation time is a common risk factor for delayed bleeding and postoperative infection.Patients with these risk factors should be given careful observation postoperatively.Type of adverse events/number of patients: delayed bleeding- 27 patients, postoperative infection- 69 patients, severe intraoperative bleeding- 16 patients, delayed perforation- 1 patient, conversion- 12 patients.One patient needed a blood transfusion due to delayed bleeding.Hemostasis was successfully achieved in 3 patients with drug therapy.Twenty-four patients were successfully stanched by metal clipping (5 cases), argon plasma coagulation (5 cases), and hot biopsy forceps (14 cases) under emergency endoscopy.The delayed perforation was successfully cured by supportive nutritional therapy with nasogastric decompression.In the postoperative infection group, 34 patients had only fever without increased inflammatory index, and no antibiotic treatment was given; 35 patients had fever with increased inflammatory index and were cured after antibiotic treatment.This literature article requires 3 reports.The related patient identifiers are as follows: (b)(6): gif-q260j, (b)(6): kd-650l, (b)(6): kd-611l.This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18023193
Report Number9614641-2023-01601
Device Sequence Number20722089
Product Code KNS
UDI-Device Identifier04953170265761
UDI-Public04953170265761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Initial Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown